Ask The Doctor > Questions & Answers > Cough syrup induced urinary hesitancy

Cough syrup induced urinary hesitancy

Patient: Hi doc,i took cough syrup corex for 3 days in a row and now i am not able to urinate with pressure, as in when i urinate i cant force it to come out but i have to wait till it comes out.i have stopped using the cough syrup now .it has been 2 days but the problem is still pertaining , should i seek local urologist or it will recover on its ownbelow is the composition of corexEach 5 ml of Corex Cough Syrup contains:Alcohol IP 8 mgChlorpheniramine Maleate IP 4 mgCodeine Phosphate IP 10 mgCarmoisine and Sunset

 

 

Doctor: Thank you for your question. A rare side effect of codeine is urinary retention, which is the lack of the ability to uri nate or difficulty urinating. It is possible that your symptoms could have been caused by an adverse affect of this medication. We would like you to see your doctor immediately as this side effect may require a physical medical evaluation to determine if it will resolve without complication on its own or if it requires treatment. Please see your doctor.AskTheDoctor.com wishes you a rapid recovery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment